Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2007, 6:01 PM CDT for Randolph County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 3, 2007, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 032303 SVRLSX ILC157-032345- /O.NEW.KLSX.SV.W.0174.070803T2301Z-070803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF EVANSVILLE...OR OVER MODOC...AND MOVING EAST SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... EVANSVILLE... ROOTS... ELLIS GROVE... BREMEN... CHESTER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3813 9001 3802 9008 3785 8976 3809 8965 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 032325 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT FRI AUG 3 2007 ILC157-032345- /O.CON.KLSX.SV.W.0174.000000T0000Z-070803T2345Z/ RANDOLPH IL- 625 PM CDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN RANDOLPH COUNTY... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROOTS...OR ABOUT 7 MILES NORTHEAST OF STE. GENEVIEVE...MOVING SOUTHEAST AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ELLIS GROVE...NEW PALESTINE AND CHESTER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3812 9001 3803 9008 3786 8976 3801 8968 $$ BYRD
000 WWUS53 KLSX 032346 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 646 PM CDT FRI AUG 3 2007 ILC157-032356- /O.EXP.KLSX.SV.W.0174.000000T0000Z-070803T2345Z/ RANDOLPH IL- 646 PM CDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY EXPIRES AT 645 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE AREA FOR THE NEXT SEVERAL HOURS. LAT...LON 3812 9001 3803 9008 3786 8976 3801 8968 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:07 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 3, 4:07 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT FRI AUG 3 2007
.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...MODELS CONTINUE TO BE IN
GOOD AGREEMENT ON HANDLING OF MASS FIELDS. H500 RIDGE OVER THE SWRN
CONUS WILL GRADUALLY BUILD IN OVER THE MID MS VALLEY THE NEXT COUPLE
OF DAYS...MORE FULLY MATURING OVER THE AREA BY LATE SUNDAY AND INTO
MONDAY. A MODERATELY STRONG SHORTWAVE WILL MAINLY PASS TO OUR N LATE
TONIGHT AND SATURDAY. AT THE SURFACE...FRONTAL BOUNDARY JUST N OF
THE I-70 CORRIDOR ATTM HAS STALLED...AND WILL REMAIN IN PLACE AS A
W-E ORIENTED FRONTAL BOUNDARY THRU TONIGHT BEFORE BUCKLING NWD ON
SATURDAY AS A WRMFNT. THIS WRMFNT WON/T FULLY EXIT THE FA UNTIL
SATURDAY NIGHT. BY SUNDAY...A WARM SECTOR SETUP WILL BE IN PLACE
WITH MODERATELY STRONG MID LEVEL CAP...SWLY SFC WNDS...AND H850
TEMPS OF 22-23C. THIS PATTERN WILL PERSIST MORE-OR-LESS UNABATED FOR
MUCH OF NEXT WEEK.
ISOLD TSRA BOTH ALONG THE STALLED FRONT AND OVER THE ERN OZARKS OF
SERN MO WILL LARGELY DISSIPATE THIS EVENING ALTHOUGH WILL KEEP IN A
SLIGHT CHANCE MENTION THRU THE NIGHT GIVEN PRESENCE OF THE FRONT.
PCPN CHANCES WILL THEN INCREASE A BIT HEADING INTO SATURDAY...BOTH
FROM THE CLOSE CALL OF THE SHORTWAVE TO OUR N...BUT ALSO FROM THE
WRMFNT NOW LIFTING SLOWLY NEWD THRU THE FA. BEST CHANCES WILL BE IN
THE NERN HALF OF THE FA...WITH SLIGHT CHANCES NOT FULLY DISCOUNTED
WELL INTO THE ERN OZARKS OF SERN MO AGAIN. THIS SCENARIO WILL
CONTINUE INTO SATURDAY EVENING. AFTER SATURDAY NIGHT...ONLY SML PCPN
CHANCES WILL EXIST IN THE FAR NRN FA AS MID LEVEL CAP BUILDS IN
ELSEWHERE.
OTHERWISE...THE BIG STORY HERE IS THE HEAT. 70F DEWPOINTS HAVE
ALREADY MADE IT INTO THE AREA BRIEFLY BEFORE BEING MIXED DOWN A BIT
DURING THE AFTERNOON HOURS. MOISTURE THRU THE COLUMN WILL INCREASE
ALONG WITH SFC DEWPOINTS AS A MORE DIRECT FLOW FROM THE GULF OF
MEXICO OPENS UP. SO SHOULD SEE WIDESPREAD LOWER 70S FROM SUNDAY ON
AS THIS PATTERN FULLY MATURES. AS WE SAW FROM YESTERDAY/S HIGH
TEMPS...THE HEAT IS ALREADY HERE...BUT PERSISTENT MORNING MID
CLOUD...THE FRONT...AND ISOLD TSRA HAVE TEMPS MORE IN CHECK TODAY.
THIS APPEARS TO ALSO BE THE CASE FOR TOMORROW AND WE HAVE THUS HELD
OFF ON ANY HEAT HEADLINES. BUT STARTING SUNDAY...THE GLOVES ARE
OFF...AND HAVE CONVERTED THE HEAT WATCH TO A WARNING FOR THE METRO
AREA THRU TUESDAY. HAVE INITIATED A HEAT WATCH OVER A LARGER AREA
STARTING ON MONDAY WITH THE MORE FULLY MATURE MID LEVEL AND SFC
SETUP.
FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE VERY
MUCH INDICATING A PERSISTENCE FORECAST OF HOT AND HUMID THRU THE
PERIOD WITH ALL TRENDS POINTING TOWARDS A LESSER SWD PUSH OF THE
CDFNT FOR MID WEEK AND A RENEWED BUILDING OF THE H500 RIDGE OVER THE
SRN/CNTRL CONUS FOR LATE WEEK. SWLY SFC WINDS AND H850 TEMPS OF
22-23C WILL BE FOUND EACH DAY AND WITH SFC DEWPOINTS IN THE LOW-MID
70S THRU THE PERIOD...THIS WILL PUSH HEAT INDEX VALUES TO AOA 105F
FOR A FAIRLY WIDE SWATH OF THE FA NEAR THE I-70 CORRIDOR...FROM
CNTRL MO THRU THE STL METRO AREA AND INTO SWRN IL. THE NRN FA IS A
BIT MORE SUSPECT SINCE IT WILL HAVE SOME BENEFIT OF BEING CLOSEST TO
THE MID LEVEL WLYS AND MAY GET SOME FRONTAL INTRUSIONS FROM TIME TO
TIME OR AT LEAST GET ADDITIONAL CLOUDS FROM CONVECTION FROM THE
AFOREMENTIONED FRONTAL INTRUSIONS. OTHERWISE...PCPN CHANCES WILL BE
FAIRLY MINIMAL THRU THIS PERIOD...AS RATHER STRONG 11/12C H700 CAP
MOVES IN PLACE...ALTHOUGH THE BEST CHANCE FOR PCPN WILL BE ISOLD
AFTN/ERY EVENING TSRA IN THE ERN OZARKS OF SERN MO. GIVEN THE
LOOMING AND PERSISTENT HEAT THREAT...HAVE EXPANDED THE EXCESSIVE
HEAT WATCH OVER A MUCH LARGER AREA STARTING MONDAY AND CONTINUING
THRU THE BULK OF NEXT WEEK. THIS ALSO GOES FOR THE STL METRO AREA
FROM MID WEEK ON...GIVEN UNCERTAINTY WITH BEING 5+ DAYS OUT PLUS
SOME QUESTIONS REMAIN ON SWD EXTENT OF THE MID WEEK FRONT.
TES
&&
.AVIATION...
FOR THE 18Z TAFS...DIFFUSE FRONTAL BNDRY CURRENTLY EXTENDS FROM
CENTRAL IL THRU CENTRAL MO INTO ERN KS. AGGREGATED CU FIELD HAS
DEVELOPED IN A ZONE ALONG AND IN ADVANCE OF THE FRONT...AND RADAR
IS ALREADY SHOWING SOME CELLS IN MID MO WHERE AN AXIS OF MODERATE
INSTABILITY EXISTS. SHEAR IS SUPPORTIVE OF PULSE TYPE STORMS AND
CELL MOTIONS WILL BE SLOW TO THE SOUTHEAST. ATTM INCLUDE A VCNTY
IN THE KCOU TAF GIVEN ANTICIPATED SMALL CELL SIZE AND COVERAGE.
WILL HAVE TO KEEP A CLOSE EYE ON THE STL AREA TAFS SITES BUT ATTM
KEPT THEM DRY. MODELS SUGGEST ISOLD TO WDLY SCT SHRA/TSRA COULD
LAST THRU THE EVENING. OTHERWISE HAZE SHOULD PERSIST IN THE WARM
SECTOR SOUTH OF THE FRONT AND MAY EVENTUALLY SCOUR OUT ON SATURDAY
AS SFC WINDS INCREASE AND BCM SSWLY LEADING TO GREATER LOW LEVEL
MIXING.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-STE. GENEVIEVE-
WARREN.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH FRIDAY
EVENING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY FOR
MADISON IL-ST. CLAIR IL.
EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY EVENING
FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 3, 4:25 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT FRI AUG 3 2007 ILZ100-101-MOZ061-063-064-041200- MADISON IL-ST. CLAIR IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- 425 PM CDT FRI AUG 3 2007 ...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY... ...EXCESSIVE HEAT WATCH FROM 8 PM TUESDAY TO 9 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING TO DANGEROUS LEVELS BY SUNDAY...WITH HEAT INDEX VALUES OF 105 DEGREES AND HIGHER EXPECTED THROUGH MUCH OF NEXT WEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SUNDAY AFTERNOON UNTIL TUESDAY EVENING. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE EXCESSIVE HEAT WATCH/WARNING PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ095>097-MOZ018-019-026-027-034>036-041200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE- 425 PM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING BY SUNDAY WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098-099-102-MOZ041-042-047>052- 059-060-062-065-075-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MONROE IL-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- LINCOLN-GASCONADE-WARREN-FRANKLIN-JEFFERSON-STE. GENEVIEVE- 425 PM CDT FRI AUG 3 2007 ...EXCESSIVE HEAT WATCH FROM 1 PM MONDAY TO 9 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING TO DANGEROUS LEVELS BY MONDAY...WITH HEAT INDEX VALUES OF 105 DEGREES AND HIGHER EXPECTED THROUGH MUCH OF NEXT WEEK. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH FRIDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE EXCESSIVE HEAT WATCH PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MOZ072>074-084-085-099-041200- CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- 425 PM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING. AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING BY SATURDAY WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES. THIS IS EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:10 PM CDT | Excessive Heat Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more | 60 hr |
| Aug 3, 4:10 PM CDT | Excessive Heat Warning | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 6 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.